Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 20, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jun 19, 2013, 6:21 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2013, 6:21 PM MDT (00:21 UTC)
- Expired
- Jun 19, 2013, 9:52 PM MDT
- In force
- 4 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
468 WWUS75 KTFX 200021 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 621 PM MDT WED JUN 19 2013 MTZ015-200500- /O.NEW.KTFX.HW.W.0020.130620T0021Z-130620T0500Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 621 PM MDT WED JUN 19 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... WHICH IS IN EFFECT UNTIL 11 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL CONTINUE TO IMPACT NORRIS HILL THROUGH LATE EVENING AS A COLD FRONT PUSHES THROUGH THE REGION. THE STRONG WINDS COULD CAUSE DIFFICULT DRIVING CONDITIONS AND POSE A DANGER TO HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
555 WWUS75 KTFX 200352 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 952 PM MDT WED JUN 19 2013 MTZ015-200500- /O.CAN.KTFX.HW.W.0020.000000T0000Z-130620T0500Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 952 PM MDT WED JUN 19 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS OVER NORRIS HILL HAVE DIMINISHED. AS A RESULT...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jun 19, 3:05 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 19, 3:05 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 305 PM MDT Wed Jun 19 2013 ...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON AND EVENING... .DISCUSSION... Rest of this afternoon through tonight...A fairly vigorous upper level low centered over the inland Pacific NW this afternoon will track slowly east into the Northern Rockies tonight, producing favorable conditions for severe thunderstorm development across much of the forecast area late this afternoon through this evening. Diffluent southerly flow ahead of the upper low and an upper level jet rounding the base of the trough will support large scale lift while cooling in the mid levels will produce moderate instability. Thunderstorms have already initiated over the higher terrain in Beaverhead County as well as the Absorka range in south central MT with latest visible satellite imagery also indicating convective cloud development over the Little Belts. Expect this activity to increase and coverage while tracking north this afternoon with storm intensification/organization occurring late this afternoon and evening as it progresses north into the relatively rich moisture environment over the north central MT plains. Large hail and strong gusty winds will be the main threat as storms organize late this afternoon with a transition to more linear organization as the storms continue northward toward the Canadian border late tonight. Low level helicity fields would marginally support an isolated tornado threat if cells can interact with a weak boundary across north central MT. Threat for severe storms will diminish from south to north later this evening with rain and high elevation snow showers continuing through the night in the Glacier Park area where snow levels will fall to around 7000 feet late tonight as the cold pool aloft associated with the upper low moves in from the west. Hoenisch Winds will likely approach high wind criteria along the Rocky Mountain Front on Thursday, but am not anticipating a need for high wind highlights at this time. The Pacific low pressure system will linger through the day on Friday, keeping a chance of showers and (likely weak) afternoon/evening thunderstorms over the area, as temperatures remain about 10 degrees cooler than normal. Coulston Friday night through Wednesday...An upper low over the Pacific Northwest early Friday evening is forecast to weaken as it moves over the forecast area on Saturday. Models are fairly wet over southwest and north central Montana on Saturday so have increased the chances of precipitation especially over north central Montana. The remnants of the upper low move out by late Saturday night and by early Sunday morning it appears the only threat for precipitation will be over north central Montana and possibly the mountains of the Rocky Mountain Front. On Sunday an upper ridge will move through the forecast area and expect a mostly dry period but then southwest flow aloft returns next week. Models differ on shortwave details and associated precipitation patterns. Due to these inconsistencies will go with generally a chance of showers/thunderstorms over the mountains of the Rocky Mountain Front with a slight chance of showers/thunderstorms elsewhere. Cool air associated with the upper low will result in highs on Saturday of only 55 to 65 except over north central Montana where highs will be closer to 70. Thereafter expect gradually warming temperatures. Blank && .AVIATION... Updated 1755Z. There strong possibility for severe thunderstorms with hail in excess of one inch in diameter and wind gusts in excess of 50 knots over Central and North Central Montana...especially in the vicinity of KHVR...LWT...and to a lesser degree KGTF. Also some of the thunderstorms will have brief heavy rain with IFR ceilings and visibilities. Expect thunderstorms to develop over southwest Montana by mid-afternoon then intensify as they move over the plains. Suk && .HYDROLOGY... Showers and thunderstorms are expected to develop once again this afternoon over the Rocky Mountain Front and the adjacent plains along a surface cold front. These showers and thunderstorms are then expected to spread east across the plains of north central and central Montana later this afternoon and continue into this evening. Forecast models are predicting significant rainfall with these showers, which is expected to occur in rapid bursts with the thunderstorms. Some localized flash flooding occurred with storms along the Rocky Mountain Front Tuesday evening. However, the greater area of concern is across eastern portions of north central and central Montana that still have moist soil that would not be able to absorb much rapid rainfall. Forecast models also indicate that this area will receive the greatest amount of rainfall. Taking these factors into consideration, have decided to issue a Flash Flood Watch from noon MDT today until midnight MDT tonight for all of north central and central Montana. The greatest threat for flash flooding for the Rocky Mountain Front and adjacent plains will be this afternoon, while the greatest threat in the east will likely be after 5 pm MDT. && .PRELIMINARY POINT TEMPS/POPS... GTF 50 67 43 65 / 60 20 20 30 CTB 49 63 41 64 / 90 20 20 30 HLN 50 65 43 67 / 50 30 20 30 BZN 45 68 39 68 / 30 30 20 30 WEY 34 60 31 63 / 20 20 10 10 DLN 42 62 37 66 / 50 30 20 20 HVR 56 72 47 70 / 100 20 20 40 LWT 48 68 42 65 / 80 20 30 40 && .TFX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH until Midnight MDT tonight Blaine...Cascade... Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton... Fergus...Hill...Judith Basin...Liberty...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. SEVERE THUNDERSTORM WATCH until 10 PM MDT this evening Blaine... Broadwater...Cascade...Central and Southern Lewis and Clark... Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton... Fergus...Hill...Jefferson...Judith Basin...Liberty...Meagher... Northern Rocky Mountain Front...Southern Rocky Mountain Front... Toole. && SHORT TERM... LONG TERM... AVIATION... weather.gov/greatfalls
Hazardous weather outlook, Jun 19, 4:57 AM MDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 457 AM MDT WED JUN 19 2013 MTZ009>014-044>054-201200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- 457 AM MDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL...AND FLASH FLOODING ARE POSSIBLE OVER PORTIONS OF CENTRAL AND NORTH CENTRAL MONTANA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WESTERLY WINDS WILL BECOME BREEZY ON THURSDAY...POSSIBLY BECOMING STRONG ALONG THE ROCKY MOUNTAIN FRONT. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HAIL...STRONG WIND GUSTS...HEAVY RAINFALL...AND/OR FLASH FLOODING WOULD BE GREATLY APPRECIATED. MTZ008-015-055-201200- BEAVERHEAD-MADISON-GALLATIN- 457 AM MDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE OVER SOUTHWEST MONTANA TODAY. SOME STORMS MAY EVEN PRODUCE BRIEF HEAVY RAINFALL THAT MAY CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF HAIL...STRONG WIND GUSTS...HEAVY RAINFALL...AND/OR FLASH FLOODING WOULD BE GREATLY APPRECIATED.
In the hours before
Local storm report, Jun 19, 5:09 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
509 PM MDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 3 SSE RAYNESFORD 47.23N 110.71W
06/19/2013 M1.75 INCH JUDITH BASIN MT TRAINED SPOTTER
GOLF-BALL SIZED HAIL MEASURED. HAIL DURATION 7 MINUTES.
&&
MLVSpecial weather statement, Jun 19, 5:22 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 522 PM MDT WED JUN 19 2013 MTZ012-014-200000- CASCADE MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT- 522 PM MDT WED JUN 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEWIS AND CLARK AND SOUTHWESTERN CASCADE COUNTIES UNTIL 600 PM MDT... AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF WOLF CREEK...OR 22 MILES SOUTHWEST OF CASCADE...MOVING NORTHWEST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WOLF CREEK AND CRAIG. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4720 11244 4737 11192 4695 11177 4688 11201 TIME...MOT...LOC 2322Z 156DEG 17KT 4700 11195 GUSTAFSON
Special weather statement, Jun 19, 5:32 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 532 PM MDT WED JUN 19 2013 MTZ052-053-055-200015- BROADWATER MT-GALLATIN MT-JEFFERSON MT- 532 PM MDT WED JUN 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN GALLATIN... NORTHEASTERN JEFFERSON AND CENTRAL BROADWATER COUNTIES UNTIL 615 PM MDT... AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TOSTON...OR 7 MILES SOUTH OF TOWNSEND... MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TOWNSEND AND WINSTON. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR WESTERN MONTANA. LAT...LON 4646 11201 4661 11150 4614 11130 4603 11161 TIME...MOT...LOC 2332Z 159DEG 16KT 4623 11154 MLV
Special weather statement, Jun 19, 5:35 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 535 PM MDT WED JUN 19 2013 MTZ053-055-200015- BROADWATER MT-GALLATIN MT- 535 PM MDT WED JUN 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GALLATIN AND SOUTHERN BROADWATER COUNTIES UNTIL 615 PM MDT... AT 533 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELGRADE...OR 10 MILES NORTHWEST OF BOZEMAN...MOVING NORTH AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOZEMAN...MANHATTAN...LOGAN...TRIDENT AND MAUDLOW. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR WESTERN MONTANA. LAT...LON 4604 11159 4615 11115 4564 11097 4557 11123 TIME...MOT...LOC 2335Z 161DEG 18KT 4578 11120 MLV
Local storm report, Jun 19, 5:37 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
537 PM MDT WED JUN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 E RAYNESFORD 47.27N 110.64W
06/19/2013 E1.75 INCH JUDITH BASIN MT PUBLIC
SECOND HAND REPORT OF SIGNIFICANT HAIL DAMAGE TO A
TRUCK ON HWY 87. PROXIMITY REPORT WOULD SUGGEST 1.75
INCH HAIL.
&&
PNSpecial weather statement, Jun 19, 5:53 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
553 PM MDT WED JUN 19 2013
MTZ009-010-200045-
EASTERN GLACIER MT-NORTHERN ROCKY MOUNTAIN FRONT MT-
553 PM MDT WED JUN 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PONDERA AND WESTERN
GLACIER COUNTIES UNTIL 645 PM MDT...
AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF BROWNING...OR 32 MILES SOUTHWEST
OF CUT BANK...MOVING NORTHWEST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BROWNING...EAST
GLACIER PARK...KIOWA...SAINT MARY AND BABB.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR WESTERN MONTANA.
LAT...LON 4834 11258 4818 11281 4848 11349 4854 11348
4857 11353 4857 11361 4859 11372 4861 11375
4870 11374 4896 11338
TIME...MOT...LOC 2354Z 137DEG 31KT 4845 11299
MLVThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 6:43 PM MDT | Special Weather Statement | TFX | Glacier | 77 min |
| Jun 19, 6:48 PM MDT | Special Weather Statement | TFX | Chouteau | 57 min |
| Jun 19, 6:49 PM MDT | Special Weather Statement | TFX | Wheatland | 56 min |
| Jun 19, 7:21 PM MDT | Special Weather Statement | TFX | Chouteau, Liberty | 39 min |
| Jun 19, 7:39 PM MDT | Areal Flood Warning | TFX | Cascade, Chouteau, Glacier, Judith Basin, Lewis and Clark, Pondera and 2 more | 18 hr |
| Jun 19, 7:55 PM MDT | Special Weather Statement | TFX | Chouteau, Liberty, Toole | 65 min |
| Jun 19, 8:09 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill | 51 min |
| Jun 19, 8:12 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 48 min |
| Jun 19, 8:22 PM MDT | Severe Thunderstorm Warning | TFX | Hill, Liberty, Toole | 53 min |
| Jun 19, 8:31 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Fergus | 44 min |
| Jun 19, 8:32 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill | 43 min |
| Jun 19, 8:54 PM MDT | Severe Thunderstorm Warning | TFX | Hill, Liberty | 51 min |
| Jun 19, 9:10 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Hill | 65 min |
| Jun 19, 10:32 PM MDT | Special Weather Statement | TFX | Blaine | 43 min |
| Jun 19, 11:34 PM MDT | Areal Flood Warning | TFX | Blaine, Fergus, Hill, Liberty | 12 hr |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.